• Larissa Olczak

Tylenol Depletes Glutathione

Many of us have experienced pain or headaches and popped a Tylenol or another drug containing the active ingredient acetaminophen. It has been around for 70 years and doctors easily prescribe it to people of all ages.

What’s important to know is that the drugs that we are prescribed cause certain nutrient deficiencies. Acetaminophen, for example, severely decreases your body’s glutathione levels. What is glutathione? Glutathione is your body’s NUMBER 1 ANTIOXIDANT. It is endogenous, meaning we make it inside our body. Glutathione absorbs the negative impact of toxins and free radicals. It also makes DNA, the building blocks of proteins and cells

  • supports immune function

  • forms sperm cells

  • helps certain enzymes function

  • regenerates vitaminc C and E

  • protects us from oxidative stress causes by the environment

  • transports mercury out of the brain

  • helps the liver and gallbladder deal with fats

  • assists regular cell death (a process known as apoptosis)

It is absolutely vital for our detoxification processes to work properly. If these detox pathways do not work as they should, one example being depleted in glutathione, then inflammation occurs which is the first step to disease.

Phase 1 allows the liver to convert the toxin into a form which can be excreted through phase 2 detoxification. Phase 2 detoxication needs certain nutrients in order to open so the body can excrete the toxin via stool, urine, or bile. If phase 2 detox is blocked (glutathione deficiency) then your body is not able to eliminate the toxin!

The definition of a carcinogen is a substance that increases Phase 1 liver detox without increasing Phase 2! Meaning, improperly working detox pathways!

SO- what I take every morning is NAC, or N-Acetyl Cysteine, which is the precursor to glutathione to keep my levels healthy. You can take glutathione too, but NAC has many benefits of its own such as a liver protector, mucous thinner, and immune & respiratory support.

*sidenote, if you or a child is getting vaccinated, do your own research, or talk to a Naturopathic Doctor about taking Tylenol after. This could make it extremely difficult for your body to properly detox the toxin ingredients contained in vaccines. Also, as always, if you are going to try NAC, consult with your doctor first.




38 views0 comments